Alert archive / Wisconsin / Special Marine Warnings in 2002

Special Marine Warning 21, NWS Green Bay, WI

June 26, 2002

NWS Green Bay, WI issued this special marine warning at Jun 26, 2002, 12:40 AM CDT. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2002, 12:40 AM CDT (05:40 UTC)
Expired
Jun 26, 2002, 2:30 AM CDT
In force
110 min
Issued by
NWS Green Bay, WI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jun 25, 4:00 PM CDT, 8 hours 40 minutes earlier.

Area forecast discussion, Jun 25, 4:00 PM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT TUE JUN 25 2002

THREAT OF SVR TSTMS/HEAVY RAINFALL TONIGHT IS THE MAIN CONCERN.

NMRS SMALL CLUSTERS OF TSTMS WERE DEVELOPING OVER THE WSTRN GREAT LKS
RGN...MAINLY NEAR OLD OUTFLOW AND LK-BREEZE BOUNDARIES. OTHERS WERE
DEVELOPING OVER EASTERN ND/N MN...IN ASSOCIATION WITH A POTENT VORT
AND THE RRQ OF 70-80KT UPPER JET. A VERY UNSTABLE AIR MASS WAS IN
PLACE...ESP OVER MN/WSTRN WI...WHERE MSAS LIS WERE IN THE -8 TO -12
RANGE.

SINCE RELATIVELY WEAK OUTFLOW BOUNDARIES HAVE BEEN ABLE TO GENERATE SOME
CONVECTION THIS AFT...ITS SAFE TO ASSUME THAT THE CAP IS WEAK. THUS...
WOULD EXPECT CONVECTION TO INCREASE RAPIDLY DURING THE LT AFT/EARLY
EVG AS THE UPPER DYNAMICS ARRIVE. GIVEN THE DEGREE OF INSTAB AND AN
EXPECTED INCREASE IN THE UPPER-LEVEL WIND FIELDS...WOULD EXPECT SEVERAL
STORMS TO BECOME SVR. CANNOT RULE OUT THE THREAT CONTINUING INTO THE
OVERNIGHT HOURS. HEAVY RAINFALL IS ALSO A CONCERN...GIVEN PRECIP WATER
VALUES 175-200% OF NORMAL...RELATIVELY SLOW MOVMT OF THE CELLS AND STG
DYNAMIC SUPPORT.

WILL MAINTAIN THE THREAT OF STORMS FOR TOMORROW...ESP FOR THE SE 1/2 OF
THE FA...WHERE THE FRONT WILL BE SLOW TO MOVE THROUGH AND CAPES WILL
INCREASE INTO THE 1000-2000 J/KG RANGE. CONVECTION SHOULD CLEAR THE FA
BY LATE AFTERNOON...SO WILL DROP THE WEDS EVG MENTION IN THE ZONES.

DRY AND WARM WX EXPECTED FOR THE REMAINDER OF THE WEEK AS RIDGING
SFC/ALOFT BUILDS IN. THERE MAY BE ENOUGH MOISTURE RETURN EARLY NEXT
WEEK TO ALLOW SCT TSTMS TO DEVELOP...BUT CONFIDENCE IS LOW. EXTENDED
PROGS SHOW HIGH HGTS AND WARM MID-LEVEL TEMPS PERSISTING...SUGGESTING
THAT A STG CAP MAY BE IN PLACE. WENT ABOVE EXTENDED GUIDANCE TEMPS.

.GRB...NONE.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jun 25, 11:03 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1050 PM    SPENCER                   WI   WIND DAMAGE
06/25/02   MARATHON                       TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT.

ECKBERG
Local storm report, Jun 25, 11:04 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1104 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1050 PM    SPENCER                   WI   WIND DAMAGE
06/25/02   MARATHON                       TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT.

ECKBERG
Local storm report, Jun 25, 11:18 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1118 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1110 PM    WAUSAU                    WI   .75 INCH HAIL
06/25/02   MARATHON                       REPORTED BY LAW ENFORCEMENT

ECKBERG
Local storm report, Jun 25, 11:19 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1119 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1110 PM    WAUSAU                    WI   .75 INCH HAIL
06/25/02   MARATHON                       REPORTED BY LAW ENFORCEMENT

ECKBERG
Special weather statement, Jun 25, 11:40 PM CDT, 1 hour before
WIZ005-010>013-018>021-030-031-035>037-045-073-074-260700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1140 PM CDT TUE JUN 25 2002

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF CENTRAL AND NORTHEAST
WISCONSIN...

THUNDERSTORMS CONTINUED TO MOVE ACROSS NORTHEAST AND CENTRAL WISCONSIN.
THE STORMS HAVE PRODUCED LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN.
THESE THUNDERSTORMS WILL AFFECT MUCH OF NORTHEAST AND CENTRAL WISCONSIN
THROUGH 2 AM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM FOR:
FLORENCE...FOREST...MARINETTE...OCONTO...LANGLADE...MENOMINEE...
SHAWANO...MARATHON...WOOD...PORTAGE...WAUPACA AND WAUSHARA.

THE SEVERE THUNDERSTORM WATCH FOR VILAS...ONEIDA AND LINCOLN COUNTIES
HAS BEEN CANCELLED.

JKL
WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 26, 12:40 AM CDT, 0 minutes before
WIZ011>013-019>021-030-031-035>037-045-073-074-260700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1240 AM CDT WED JUN 26 2002

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PART OF CENTRAL AND NORTHEAST
WISCONSIN...

THUNDERSTORMS CONTINUED TO MOVE ACROSS NORTHEAST AND CENTRAL WISCONSIN.
THE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN.
THESE THUNDERSTORMS WILL AFFECT PARTS OF NORTHEAST AND CENTRAL WISCONSIN
THROUGH 2 AM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM FOR:
MARINETTE...OCONTO...MENOMINEE...SHAWANO...WAUPACA AND WAUSHARA.

THE SEVERE THUNDERSTORM WATCH FOR FLORENCE...FOREST...LANGLADE...
MARATHON...WOOD AND PORTAGE COUNTIES HAS BEEN CANCELLED.

MG
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:25 PM CDTSevere Thunderstorm WarningGRBOneida65 min
Jun 25, 9:48 PM CDTSevere Thunderstorm WarningGRBOneida42 min
Jun 25, 10:02 PM CDTSevere Thunderstorm WarningGRBLincoln58 min
Jun 25, 10:19 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood56 min
Jun 25, 10:43 PM CDTTornado WarningGRBMarathon32 min
Jun 25, 10:50 PM CDTFlash Flood WarningGRBMarathon, Wood85 min
Jun 25, 11:19 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood56 min
Jun 26, 12:40 AM CDTSpecial Marine WarningGRB110 min
Jun 26, 12:40 AM CDTSpecial Marine WarningGRB110 min
Jun 26, 12:40 AM CDTSpecial Marine WarningGRB110 min
Jun 26, 3:35 PM CDTSpecial Marine WarningGRB70 min
Jun 26, 4:48 PM CDTSpecial Marine WarningGRB72 min
Jun 26, 4:48 PM CDTSpecial Marine WarningGRB72 min
Jun 26, 5:50 PM CDTSpecial Marine WarningGRB85 min
Jun 26, 5:50 PM CDTSpecial Marine WarningGRB85 min
Jun 26, 5:50 PM CDTSpecial Marine WarningGRB85 min
Jun 26, 6:38 PM CDTSevere Thunderstorm WarningGRBManitowoc37 min

Nearby

Special Marine Warnings in Wisconsin, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.